Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 2, 2007, 3:49 AM MDT for 20 counties in North Dakota. It took effect at May 2, 2007, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 3:49 AM MDT (09:49 UTC)
- In effect from
- May 2, 2007, 9:00 AM MDT
- Expired
- May 2, 2007, 8:12 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 134 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 020949 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT WED MAY 2 2007 ...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM OVER MONTANA WILL INTENSIFY TODAY...CREATING A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE EXPECTED FROM LATER THIS MORNING THROUGH THIS EVENING. WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT TONIGHT...BUT WILL RE-INTENSIFY AGAIN TOMORROW. ANOTHER WIND ADVISORY...OR POSSIBLY A HIGH WIND WARNING...WILL BE ISSUED FOR THURSDAY. TRAVEL WILL BE DIFFICULT ACROSS WEST AND CENTRAL NORTH DAKOTA TODAY THROUGH THURSDAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ001>003-009>011-017>022-031>035-040>046-021800- /O.NEW.KBIS.WI.Y.0012.070502T1500Z-070503T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON 449 AM CDT WED MAY 2 2007 /349 AM MDT WED MAY 2 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY. A DEEP SURFACE LOW PRESSURE SYSTEM IN MONTANA WILL BE RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TODAY AND TONIGHT. WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT TONIGHT...THEN RE-INTENSIFY ON THURSDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
3 follow-up statements
000 WWUS73 KBIS 021625 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1125 AM CDT WED MAY 2 2007 ...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM OVER MONTANA WILL CONTINUE TO INTENSIFY TODAY...CREATING STRONG SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH. WINDS THIS MORNING HAVE BEEN SUSTAINED AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH. THE HIGHEST WIND GUSTS THROUGH 11 AM THIS MORNING WERE 44 MPH AT DICKINSON AND 43 MPH AT WILLISTON AND HETTINGER. WINDS IN CENTRAL NORTH DAKOTA WERE A LITTLE LIGHTER...BUT WILL CONTINUE TO INCREASE THIS AFTERNOON. MOTORISTS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT TONIGHT...THEN INTENSIFY AGAIN ON THURSDAY. NDZ001>003-009>011-017>022-031>035-040>046-030030- /O.CON.KBIS.WI.Y.0012.000000T0000Z-070503T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON 1125 AM CDT WED MAY 2 2007 /1025 AM MDT WED MAY 2 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY. EXPECT SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 45 MPH. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 022100 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT WED MAY 2 2007 ...STRONG WINDS WILL CONTINUE TONIGHT AND THURSDAY... .A STRONG LOW PRESSURE SYSTEM OVER CENTRAL MONTANA WILL MOVE SLOWLY EAST TONIGHT AND THURSDAY. STRONG SOUTHEAST WINDS AHEAD OF THIS SYSTEM WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA. EXPECT WINDS OF 30 TO 40 MPH OVER WESTERN NORTH DAKOTA AND 25 TO 35 MPH OVER CENTRAL NORTH DAKOTA THIS EVENING. WINDS WILL DIMINISH OVERNIGHT BUT WILL STRENGTHEN AGAIN ON THURSDAY. WINDS ON THURSDAY WILL ONCE AGAIN BE 30 TO 40 MPH WITH GUSTS TO AROUND 45 MPH. A ANOTHER WIND ADVISORY WILL LIKELY BE ISSUED TO COVER THE STRONG WINDS ON THURSDAY. MOTORISTS ACROSS WESTERN AND CENTRAL NORTH DAKOTA SHOULD USE CAUTION TONIGHT AND THURSDAY...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. NDZ001>003-009>011-017>022-031>035-040>046-030500- /O.CON.KBIS.WI.Y.0012.000000T0000Z-070503T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON 400 PM CDT WED MAY 2 2007 /300 PM MDT WED MAY 2 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ THURSDAY... EXPECT SOUTHEAST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 45 MPH THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATE TONIGHT BUT WILL STRENGTHEN AGAIN ON THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 030212 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 912 PM CDT WED MAY 2 2007 NDZ001>003-009>011-017>022-031>035-040>046-030315- /O.CAN.KBIS.WI.Y.0012.000000T0000Z-070503T0600Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON 912 PM CDT WED MAY 2 2007 /812 PM MDT WED MAY 2 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY SOUTHEAST WINDS ARE EXPECTED AGAIN ON THURSDAY. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 2, 3:13 AM MDT, 36 minutes earlier.
Area forecast discussion, May 2, 3:13 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT WED MAY 2 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... FORECAST HIGHLIGHTS/CONCERNS IN THE SHORT TERM WILL CONTINUE TO CENTER AROUND STRONG WINDS TODAY AND TOMORROW...FIRE WEATHER CONCERNS THIS AFTERNOON...AND SHOWERS AND THUNDERSTORM CHANCES LATE TONIGHT THROUGH FRIDAY NIGHT. ONCE AGAIN UTILIZED A BLEND BETWEEN THE GFS AND EUROPEAN MODELS...SIDING A BIT CLOSER TO THE SLOWER SOLUTION OF THE ECMWF. CURRENTLY...A BROAD UPPER LEVEL RIDGE IS PARKED OVER CENTRAL NORTH AMERICAN WITH THE RIDGE AXIS JUST OFF TO OUR WEST. HIGH PRESSURE EAST AND DEVELOPING LOW PRESSURE WEST IS PRODUCING 10 TO 20 MPH EAST TO SOUTHEASTERLY WINDS ACROSS THE FORECAST AREA THIS MORNING...WHICH IS HELPING TO KEEP TEMPERATURES UP IN THE 40S AND 50S. THERE IS ALSO A BAND OF MID LEVEL CLOUDS ACROSS WEST AND CENTRAL ND...AS SOME WEAK EMBEDDED SHORT WAVE ENERGY IS PASSING OVER THE STATE ALONG WITH WAA IN THE MID LEVELS. WINDS WILL RAPIDLY INCREASE WEST TO EAST THIS MORNING AND AFTERNOON AS AN AREA OF LOW PRESSURE OVER CENTRAL/EASTERN MONTANA DEEPENS UNDER PVA IN SOUTHWEST FLOW ALOFT...AND THE PRESSURE GRADIENT ACROSS NORTH DAKOTA QUICKLY CONSTRICTS. UTILIZED THE GFS AND NAM FORECAST SOUNDINGS FOR WINDS...WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS UP TO AROUND 40 MPH LOOKING LIKELY WEST AND CENTRAL. THUS WILL GO WITH A WIND ADVISORY STARTING MID MORNING THROUGH THE EVENING FOR ALL EXCEPT THE FAR EAST WHERE WINDS WILL BE A BIT LESS INTENSE. ANOTHER CONCERN TODAY IS OF COURSE FIRE WEATHER. ALREADY HAVE THE STRONG WINDS...AND WITH WAA KNOCKING PERCENT AFTERNOON RELATIVE HUMIDITIES INTO THE LOW/MID 20S AND PERCENT GREENS STILL ON THE LOW SIDE...WILL GO AHEAD AND UPGRADE THE ENTIRE FIRE WEATHER WATCH TO A RED FLAG WARNING VALID FOR THE AFTERNOON AND EARLY EVENING. WINDS WILL FINALLY SUBSIDE A BIT AROUND AND AFTER MIDNIGHT...BUT STILL BREEZY. WILL LEAVE IN THUNDERSTORM CHANCES TONIGHT FAR WEST AS EMBEDDED SHORT WAVE ENERGY AND SOUTHWEST FLOW ALOFT CREEP EVER CLOSER TO THE FORECAST AREA. TQ INDICES ALSO SUPPORT SOME POPS FAR WEST...BUT WILL LEAVE LOW CHANCE IN THERE AS BEST INSTABILITY AND LOW LEVEL CONVERGENCE/UPPER LEVEL SUPPORT SHOULD STAY CONFINED TO CENTRAL AND EASTERN MONTANA. WINDS REDEVELOP THURSDAY MORNING AND AFTERNOON...AS WELL AS BECOMING A BIT STRONGER THAN WE WILL SEE TODAY. WIND HEADLINES ARE LIKELY AGAIN...WITH RIGHT NOW SEEMING A BETTER FIT FOR ANOTHER ADVISORY RATHER THAN A WARNING. HARD TO GET WARNING CRITERIA HERE IN NORTH DAKOTA WITH SOUTHEAST WINDS...AND THE BEST I COULD MIX DOWN WAS 35 TO 40 KTS. STILL THOUGH...SUSTAINED WINDS MAY BE ENOUGH FOR A WARNING...ESPECIALLY OVER THE HIGHER TERRAIN OF THE SOUTHWEST. CONTINUED WAA WILL BUMP TEMPS FROM THE 70S TODAY TO NEAR 80 IN PLACES THURSDAY. FIRE WEATHER CONCERNS WILL BE MINIMIZED THOUGH AS SOUTHEAST LOW LEVEL FLOW ADVECTS MOISTURE INTO THE REGION. HOWEVER...MAY BE A CLOSE CALL IN PARTS OF THE FORECAST AREA DEPENDING ON HOW FAST DEW POINT TEMPS CLIMB DURING THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS ACROSS THE WEST THURSDAY...THIS TIME DURING THE DAYTIME AS THE SURFACE TROUGH/LOW LEVEL CONVERGENCE CREEP INTO EASTERN MT/WESTERN ND. MID/UPPER LEVEL SUPPORT ALSO MOVES MORE EAST AS THE UPPER RIDGE PUSHES EAST OF THE PLAINS PUTTING NORTH DAKOTA UNDER SOUTHWEST FLOW ALOFT. THIS TREND CONTINUES INTO THURSDAY NIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING OVER MUCH OF MY AREA. NOT MUCH LOW LEVEL INSTABILITY AS FAR AS SEVERE STORMS GO...BUT MAY SEE AN ISOLATED EVENT WITH SOME BETTER ELEVATED INSTABILITY. MODIFIED POPS DURING THIS PERIOD TO REFLECT LATEST MODEL GUIDANCE. FRIDAY/FRIDAY NIGHT LOOKING WET AS THE SURFACE TROUGH CONTINUES ITS MARCH ACROSS THE PLAINS AND STRONG MID LEVEL SUPPORT MOVES INTO THE REGION. HAVE AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS CENTRAL AND EAST...WITH A LESSER CHANCE WEST. WENT WITH SHOWERS AND ISOLD THUNDER INSTEAD OF JUST T-STORMS AS DAYTIME HIGHS WILL BE COOL IN THE LOW/MID 60S UNDER EXTENSIVE CLOUD COVER...AND LITTLE TO ANY INSTABILITY EXPECTED. MODIFIED POPS TO BETTER REFLECT THE EUROPEAN AND GFS AS THEY AGREE STRONGLY ON PLACEMENT OF BEST QPF. .LONG TERM...SATURDAY THROUGH WEDNESDAY... THE NEW GFS APPEARS TOO FAST WITH THIS WEEKENDS SYSTEM...PUSHING IT OUT OF OUR FORECAST AREA BY SATURDAY NIGHT. I WILL STICK WITH THE SLOWER ECMWF WHICH SUGGESTS A GOOD CHANCE OF PRECIPITATION THROUGH THE ENTIRE WEEKEND. && .AVIATION... DEEPENING LOW PRESSURE OVER EASTERN MONTANA AND STATIONARY HIGH PRESSURE OVER HUDSONS BAY WILL GENERATE STRONG SOUTHEAST SURFACE WINDS ACROSS THE WESTERN HALF OF NORTH DAKOTA BY AFTERNOON. 40KT SOUTHEAST WINDS ARE ALREADY SHOWING UP AT 1 TO 2 THOUSAND FEET ABOVE THE GROUND. CONSEQUENTLY EXPECT SOME LOW LEVEL WIND SHEAR EARLY THIS MORNING IN THOSE AREAS WHERE SURFACE WINDS ARE STILL UNDER 10 MPH. && .FIRE WEATHER... AS STATED ABOVE..STRONG SOUTHEAST WINDS OF 25 TO 40 MPH AND AFTERNOON HUMIDITIES IN THE LOW TO MID 20S WILL WARRANT AN UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THIS WILL BE VALID DURING THE AFTERNOON AND EARLY EVENING...DURING THE TIME PEAK WINDS AND LOW RH VALUES COINCIDE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>004-009>012-017>022-031>036- 040>047-050. WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ THURSDAY FOR NDZ001>003-009>011-017>022-031>035- 040>046. && NH/RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:35 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 23 more | 15 hr |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.